Can-antibiotics-make-your-period-late in a webp image

Antibiotic drugs are used chiefly for their antibacterial properties. These meds are taken for controlling infections caused by microbes from spreading further. However, antibiotics do not provide remedies to conditions triggered by microbes such as fungi, virus, etc. In other words, these meds are used only for the treatment of bacteria-triggered conditions. But, as symptoms of viral and bacterial infections are mostly same, it takes an expert to detect the reason behind. In this light, can antibiotics make your period late? It is worth your while to know more on this.

Antibiotic drugs are meds commonly prescribed for the treatment of different types of infections caused by bacteria. Meds of this genre can treat diverse set of conditions like infections in gastric system, skin conditions, eye-related infections, etc. It is highly recommended to consult with a qualified caregiver to prevent further spread of the condition.

Antibiotics are very popular. Nearly 200 million prescriptions are written per annum in the US alone. A few types of meds (of the topical kind) are available as over the counter products. Otherwise, most of these meds are available only through prescriptions from certified healthcare practitioners.

Always ensure to take antibiotics only upon confirming that “bacteria” is the underlying cause for your infectious condition. Users who took antibacterial drugs when there is no bacteria-triggered infection may make the microbes resistant to drugs. Once they become resistant, they know how to evade antibiotics and their essential ingredients.

Can antibiotics delay your period?

Delayed periods are not uncommon among women who took antibiotics. However, there is no concrete evidence to pin down antibiotics as the sole reason for periods showing up late. A few clinical studies indicate that consumption of antibiotics is unlikely to trigger a change in your periods.

So, the next time you notice a delay in periods, do not blame it on antibiotics you took. These delays can occur due to many factors. For instance, living with stress is one of the key reasons for delay in periods.

Then, is it safe to state that antibiotics do not interfere with your periods. You need to know, though most antibiotics do not have much impact on periods, one or two meds of this genre may have some influence. A drug called rifampin may change your menstrual cycles to some extent. You need to know this antibiotic is taken for the treatment of infectious conditions like tuberculosis.

Above all, you need to always remember that infections caused by bacteria need treatment on a top priority basis. Those who decide to have them untreated are likely to encounter near-fatal results. So, soon upon noticing the typical symptoms of an infection, talk to a qualified caregiver / pharmacist. In general, drugs such as penicillin, amoxicillin, etc. are more commonly administered for stopping bacterial spread.

If you aim to know if antibiotics make your period late, consult your treating doctor prior to starting your dosages. In this milieu, you need to know that falling ill as well as living in stress may have significant impact on your periods. In such cases, you may witness abnormal bleeding, earlier start of periods or at times, a shorter menstrual cycle.

In such instances, you need to know that intake of antibiotics does not trigger any of the above changes. These are more to do with being sick and stressful. On the other hand, a few other meds may cause a delay in periods. These include non-steroidal anti-inflammatory drugs (NSAIDs) like ibuprofen or pain relieving meds such as aspirin. Such meds are known to alter the extent of bleeding during periods.

Can-antibiotics-make-your-period-late in a webp image

Disclaimer


Information provided here are only of supplementary nature. Information shared here does not substitute a qualified doctor’s advice. This website is not suggesting intake of this drug as safe or appropriate. Hence it is advised to talk to your doctor before consuming this med or any other drug.

Leave a Reply